Post # 61
ChelseaGabrielle: Glad you have found another solution! I, like many other PPs, developed chronic IBS, lactose intolerance and gluten intolerance all after my short stint on accutane. I was 17 at the time and am now 29 – my stomach has never healed!! My skin was only cleared for a max of 7 months after I finished the pills and then I was fighting acne until I was 23 at which point I drastically changed my diet and switched up my birth control. I have been more or less acne free since then.
As bad as my acne was, I do NOT think it was worth it! I would LOVE to have a normal stomach/GI system and eat whatever I like. I also had a slew of other side effects. At the time the dermatologist told my mum “Putting your daughter on accutane is safer than letting her walk to school.”
Ironically, I am now 6 weeks pregnant and suddenly dealing with huge, painful, red cyst-type acne due to the increase of hormones in my body. Such is life!
Post # 62
ChelseaGabrielle: I agree with you! Smart choice. Try the stuff he is giving you. I am pretty sure it is similar to what I am on but a lower dosage. No joke, within days you could already see a difference. The few times I have stopped taking it due to medical reasons, my face started breaking out within days which bums me out. Good luck!
Post # 63
I took Acutane three times it was the only thing that helped me…
I was 13,16 and 22 at the time…
Now that there is a possibility that I could get pregnant I resort to taking something called estro plus which helps a lot .
Post # 64
I’ve been on accutane twice. Once when I was 16 to 17 and then again 19-20, I’m currenty 23 now. My acne was bad. Painfully bad, as it hurt me physically.
Other than being thristy all the time, my skin was dry. I read all of it and took the warnings very seriously. But that was the price I was willing to pay for clear skin.
I took the monthly blood tests, and I was on two forms of BC. I have to say the first root my dr took was the pill to clear up my acne. She worked hand in hand with my Gyno and I was on about 4 different types of the pill before I took accutane. I also was on a lot of different types of antibiotics too.
Accutane was the last resort for me since the pills, creams, and washes didn’t work for me.
Another thing to note I was a lifeguard in the summer on accutane. Just wear your hats, cover up. Use 70 spf neutrogena sensitive sunscreen, and actually reapply it about every hour to hour and half.
I didn’t feel like I was sad or depressed. No stomach issues. I don’t know if this helped or not but I ate a yogurt a day while I took it. Its good for your stomach.
Post # 65
annainweddingland: sorry for not responding. Not sure if anyone is still interested but no I didn’t get the “purge” I’ve heard other people talk of. Although before starting accutane my skin was the WORST it had been in my life and I couldn’t see it getting much worse.
I do have some ongoing side effects with eye dryness, skin rashes/ allergies, muscle aches and joint pain. But all of those thusfar has been absolutely worth it! 🙂 its hard though because you never know how each individual will find it.